MAUDE Adverse Event Report: ZIMMER BIOMET, INC. BONE SCREW SELF-TAPPING 6.5 MM DIA.30 MM; PROSTHESIS, HIP

ZIMMER BIOMET, INC. BONE SCREW SELF-TAPPING 6.5 MM DIA.30 MM; PROSTHESIS, HIP
Catalog Number 00625006530
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Fever (1858); Hypersensitivity/Allergic reaction (1907); Itching Sensation (1943); Nerve Damage (1979); Neuropathy (1983); Pain (1994); Loss of Range of Motion (2032); Skin Discoloration (2074); Deformity/ Disfigurement (2360); Ambulation or Postural Difficulties (2544); Unequal Limb Length (4534); Swelling/ Edema (4577)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: 56mm o.D.Size kk porous uncemented with multi-holes shell use with kk liners.Item: 00875705602.Lot: 64819064.Femoral head sterile product do not resterilize 12/14 taper.Item: 00801803601.Lot: 65142250.36mm i.D.Size kk elevated rim liner use with 56mm o.D.Size kk shell.Item: 00875201236.Lot: 64933610.Bone screw self-tapping 6.5 mm dia.20 mm length.Item: 00625006520.Lot: 65140227.Bone screw self-tapping 6.5 mm dia.25 mm length.Item: 00625006525.Lot: 65135465.Wagner sl revision stem 17/225.Item: 01.00102.217.Lot: 3080476.G2: india.The customer indicated that the product remains implanted; therefore, it will not be returned to zimmer biomet for investigation.Once the investigation has been completed, a supplemental mdr will be submitted.
 
Event or Problem Description
It was reported that the patient underwent a left hip revision approximately 1 year post implantation due to having pain and difficulty ambulating.Subsequently, the patient continued to experience pain, difficulty ambulating, swelling, and impaired healing.The patient alleges leg length discrepancy and a systemic allergic reaction to the implant coating.Additionally, the patient alleges that the posterior screw of the cup is migrating and penetrating the gluten muscles and causing femoral and sciatic nerve damage and neuropathy.No medical records have been provided thus far.No additional information available for the reported event.
 
Event or Problem Description
No additional information available for the reported event.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: d4; g3; h2; h3; h4; h6; d10.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history record(s) identified no deviations or anomalies during manufacturing related to the reported event.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: patient alleges that the coating on the continuum cup contains iodine which he is allergic to, and this iodine is mixing in his blood stream resulting in immunosuppressive plasma therapy and ivlg injections.-patient reports after revision surgery, experienced severe pain in the left thigh and hip joint to the knee with neuropathy and leg length discrepancy (emg) electromyography performed -revision surgeon told patient that initial surgeon caused nerve damage.-patient reports since revision has had difficulty ambulating, pain, swelling, stiff leg oozing blood and water (allergic wounds in legs and feet), itching, discoloration, low grade fever, disfiguration -radiology performed: noted that the posterior screw of implant was abutting since beginning of fixing, with the gluteal medius maximum and minimum muscle and then that killer screw gradually deeply inserted, causing damage to acetabular wall and gluteal region and then inserted in muscle pain and also caused the atrophy/lesion of gluteal minimum and maximus muscle¿ causing nerve damage -patient alleges systemic nerve damage due to oxidation and implant reaction facing revision or amputation.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor trends.

Brand Name
BONE SCREW SELF-TAPPING 6.5 MM DIA.30 MM
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key23542026
Report Number0001822565-2025-04104
Device Sequence Number21153254
Product Code LPH
UDI-Device Identifier00889024119826
UDI-Public(01)00889024119826(17)301027(10)64825892
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K934765
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number00625006530
Device Lot Number64825892
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2025
Supplement Date Received by Manufacturer01/22/2026
Initial Report FDA Received Date11/13/2025
Supplement Report FDA Received Date01/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/29/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Outcome Attributed to Adverse Event Other;
Patient Age73 YR
Patient SexMale